Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Huntsville, AL

August 26, 2016Morgan County, Alabama

NWS Huntsville, AL issued this special weather statement at Aug 26, 2016, 6:21 PM CDT for Morgan County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Aug 26, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Huntsville, AL

County Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WWUS84 KHUN 262321
SPSHUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT FRI AUG 26 2016
 
ALZ007-270000-
MORGAN AL-
621 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 700
PM CDT...

AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MORGAN CITY...OR 11 MILES SOUTH OF REDSTONE ARSENAL...MOVING WEST AT
15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...REDSTONE ARSENAL...PRICEVILLE...MORGAN CITY...
SOMERVILLE...LACEYS SPRING...VALHERMOSO SPRINGS AND FLORETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3443 8699 3459 8692 3455 8683 3455 8675
      3458 8673 3458 8667 3455 8666 3455 8664
      3457 8662 3457 8655 3456 8655 3439 8658
TIME...MOT...LOC 2320Z 101DEG 15KT 3452 8662 

$$

KDW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:07 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 26, 3:07 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
307 PM CDT FRI AUG 26 2016

.SYNOPSIS...

The prevailing ridge across the Southeast/Appalachian states will
keep the region hot and humid with various rounds of mainly
afternoon thunderstorms through the weekend. Further to the
northwest, a longwave trough moving across western/central
Canada/Intermountain West will actually act to dampen the ridge over
the next 3 days. The upper flow pattern then looks to transition to
an omega block pattern across north America later next week with the
TN valley in NW flow.

Meanwhile, scattered storms have developed along a convergence
boundary over central AL to northern MS. This convergence boundary
will likely remain the focus for storms until this evening.

SL.77

&&

.DISCUSSION...

The scattered storms are expected to prevail into the early evening
hours with gusty winds of 30-40 MPH possible with any of the
stronger storms. After storms diminish/dissipate, patchy fog will be
possible overnight with patchy dense fog possible near rivers,
lakes, and valleys. Then, on Saturday, expecting this convergence
boundary to dissipate/move off to the north due to shift in the upper
ridge position towards the central Appalachians. As this shift in the
ridge position continues, the TN valley will be positioned on the SW
flank of the ridge. An inverted trough/weak vorticity max rotating
around the southern flank will approach on Saturday afternoon over
the central/northern GA/NE AL. As a result, anticipate isolated
thunderstorms to develop again, especially over NE AL. Greater areal
coverage in storms may be possible depending on the timing of the
trough as instability will be maximized during the afternoon. With
wind shear values quite low, any storms that develop will be pulse-
like with potential for microbursts. Primary impacts will be gusty
winds up to 40 MPH with very heavy rainfall. In addition,
temperatures will still be quite hot and humid with temperatures
rising into the low 90s, which with dewpoints in the 70s, will
translate to heat index value rising close to 105.

Similar conditions are anticipated on Sunday as the upper flow
pattern begins to transition to a more dampened ridge as the polar
jet trough moves up and over the ridge. With the dampening ridge, kept
the isolated thunderstorm chances in place for the afternoon
especially over NE AL where greater speed convergence within the flow
is noted in the mid levels.

Though the ridge will be weaker during the early part of the week,
weak northeasterly flow is expected which may advect drier air aloft
acting to limit deep convective updrafts. Nevertheless, will keep
isolated thunderstorms in the forecast through Monday and Tuesday
with similar daytime highs in the 90s. The main difference may be
somewhat 'cooler' dewpoint temperatures which may keep heat index
values below 100. The upper flow pattern then begins to transition
to an omega flow pattern by day 7/8. In the meantime, on Wednesday
and Thursday have kept isolated thunderstorms in the forecast with
highs in the 90s and lows in the 70s.

This does not take into effect any of the possible impacts from
Invest 99L. At this point, too much uncertainty on the track, storm
integrity, and intensity still exist with this tropical wave to even
incorporate any impacts for the end of next week.

SL.77

&&

.AVIATION...
(Issued 1233 PM CDT FRI AUG 26 2016)
For 18Z TAFs:
Current radar shows scattered showers and couple storms developing
mainly south of the TN river and west of the I-65 corridor.
Expecting showers or storms to push in the vicinity of the terminals
by 20Z. Given the scattered nature of these storms, only mentioned
VCTS (VCSH at HSV) and will tempo as needed. TS threat should end
between 0-2z. Patchy fog before sunrise will, if over the terminals,
produce MVFR to IFR VSBY beginning around 10Z. VFR conditions
expected after sunrise, as fog dissipates.

Barron

&&

.PRELIMINARY POINT TEMPS/POPS...
Huntsville    73  94  72  93 /  20  20  10  20
Shoals        73  93  72  93 /  20  20  10  20
Vinemont      71  92  71  92 /  20  20  10  20
Fayetteville  71  92  71  92 /  20  20  10  20
Albertville   72  92  71  91 /  20  20  10  20
Fort Payne    71  91  70  90 /  20  20  10  20

&&

.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 26, 1:29 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
129 PM CDT FRI AUG 26 2016

ALZ001>010-016-TNZ076-096-097-271100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
129 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

FOR THE REST OF TODAY AND THROUGH THIS EVENING...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. AN ISOLATED STRONG
STORM CANNOT BE RULED OUT...CAPABLE OF WIND GUSTS TO 50
MPH...LIGHTNING...AND BRIEF HEAVY RAIN.

OUTSIDE AND BEFORE THUNDERSTORM DEVELOPMENT...HEAT INDEX VALUES
COULD RANGE FROM 100 TO 105 DEGREES ACROSS PORTIONS OF NORTHWEST AND
NORTH CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED MAINLY AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT IS
EXPECTED THROUGH MID WEEK. THE STRONGER STORMS IN THIS PERIOD COULD
PRODUCE GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAIN.

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE BETWEEN 100 TO 105
DEGREES DURING THE AFTERNOON HOURS ON SATURDAY...MAINLY ACROSS
NORTHWEST AND NORTH CENTRAL ALABAMA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 26, 4:25 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 PM CDT FRI AUG 26 2016

TNZ096-262145-
LINCOLN TN-
425 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
445 PM CDT...

AT 425 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF PETERSBURG...OR 12 MILES WEST OF FAYETTEVILLE...
MOVING WEST AT 10 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCBURG...DELLROSE AND BOONSHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3511 8668 3508 8683 3526 8683 3526 8680
      3525 8675 3529 8670 3529 8668
TIME...MOT...LOC 2125Z 088DEG 10KT 3520 8678

BCC
Special weather statement, Aug 26, 4:34 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
434 PM CDT FRI AUG 26 2016

ALZ008>010-262200-
MARSHALL AL-DE KALB AL-JACKSON AL-
434 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...
SOUTHWESTERN DE KALB AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 500 PM
CDT...

AT 434 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GERALDINE...OR 12 MILES NORTHEAST OF ALBERTVILLE...MOVING WEST AT 10
MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...RAINSVILLE...FYFFE...POWELL...GERALDINE...SECTION...
SHILOH...LANGSTON...LAKEVIEW AND WHITON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3449 8587 3432 8598 3438 8624 3464 8608
TIME...MOT...LOC 2134Z 110DEG 9KT 3441 8608

BCC
Local storm report, Aug 26, 5:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     3 SSW MADISON           34.66N 86.77W
08/26/2016  M48 MPH          MADISON            AL   ASOS

            KHSV ASOS REPORTED A PEAK WIND GUST TO 42 KT/48 MPH

&&

BCC
Special weather statement, Aug 26, 5:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT FRI AUG 26 2016

ALZ006>009-262315-
MARSHALL AL-MORGAN AL-MADISON AL-JACKSON AL-
535 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHEASTERN MORGAN...MADISON AND NORTHWESTERN JACKSON COUNTIES UNTIL
615 PM CDT...

AT 534 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW MARKET TO NEAR
GUNTERSVILLE...AND MOVING WEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...GUNTERSVILLE...ARAB...MOORES MILL...REDSTONE
ARSENAL...MERIDIANVILLE...HAZEL GREEN...OWENS CROSS ROADS AND GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3425 8644 3430 8648 3431 8679 3499 8677
      3498 8629 3422 8631
TIME...MOT...LOC 2234Z 103DEG 24KT 3492 8636 3431 8637

KDW
Special weather statement, Aug 26, 6:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT FRI AUG 26 2016

TNZ096-270000-
LINCOLN TN-
617 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 700
PM CDT...

AT 617 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...PETERSBURG...LINCOLN...MIMOSA...MOLINO...MCBURG...
SKINEM...BELLEVIEW...CRYSTAL SPRINGS AND HOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3515 8638 3499 8653 3514 8683 3526 8683
      3526 8680 3525 8675 3531 8668 3532 8663
TIME...MOT...LOC 2317Z 125DEG 19KT 3512 8654

KDW
Special weather statement, Aug 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT FRI AUG 26 2016

ALZ007-270000-
MORGAN AL-
621 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 700
PM CDT...

AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MORGAN CITY...OR 11 MILES SOUTH OF REDSTONE ARSENAL...MOVING WEST AT
15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...REDSTONE ARSENAL...PRICEVILLE...MORGAN CITY...
SOMERVILLE...LACEYS SPRING...VALHERMOSO SPRINGS AND FLORETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3443 8699 3459 8692 3455 8683 3455 8675
      3458 8673 3458 8667 3455 8666 3455 8664
      3457 8662 3457 8655 3456 8655 3439 8658
TIME...MOT...LOC 2320Z 101DEG 15KT 3452 8662

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:53 PM CDTSpecial Weather StatementHUNColbert, Lawrence52 min
Aug 26, 3:37 PM CDTSpecial Weather StatementHUNColbert, Franklin38 min
Aug 26, 3:42 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin33 min
Aug 26, 4:03 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale27 min
Aug 26, 4:05 PM CDTSpecial Weather StatementHUNJackson25 min
Aug 26, 4:14 PM CDTSevere Thunderstorm WarningHUNColbert31 min
Aug 26, 4:20 PM CDTSevere Thunderstorm WarningHUNLauderdale25 min
Aug 26, 4:32 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale28 min
Aug 26, 4:34 PM CDTSpecial Weather StatementHUNDeKalb26 min
Aug 26, 4:44 PM CDTSevere Thunderstorm WarningHUNJackson46 min
Aug 26, 5:35 PM CDTSpecial Weather StatementHUNMadison, Marshall40 min
Aug 26, 5:56 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison49 min
Aug 26, 4:25 PM CDTSpecial Weather StatementHUNLincoln20 min
Aug 26, 6:17 PM CDTSpecial Weather StatementHUNLincoln43 min
Aug 26, 6:57 PM CDTSpecial Weather StatementHUNLincoln33 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.